Alert archive / Louisiana / Tornado Warnings in 2006
Tornado Warning 18, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Nov 10, 2006, 8:57 PM CST for Natchitoches Parish, Louisiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 10, 2006, 8:57 PM CST (02:57 UTC)
- Expired
- Nov 10, 2006, 9:30 PM CST
- In force
- 33 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Natchitoches Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 10, 5:22 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3307 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 11.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSHV 110259
TORSHV
LAC069-110330-
/O.NEW.KSHV.TO.W.0018.061111T0257Z-061111T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
857 PM CST FRI NOV 10 2006
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
NATCHITOCHES PARISH IN NORTHWEST LOUISIANA
* UNTIL 930 PM CST
* AT 852 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 11 MILES
SOUTHWEST OF NATCHITOCHES...MOVING SOUTHEAST AT 40 MPH.
* THE TORNADO IS EXPECTED TO AFFECT...
PROVENCAL...FLORA...GORUM...AND INTERSTATE 49 SOUTH OF
NATCHOTICHES THROUGH 930 PM...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3139 9298 3155 9325 3163 9323 3180 9312
3183 9312 3161 9287 3159 9280 3152 9272
3138 9291
$$
BUTTS1 follow-up statement
000
WWUS54 KSHV 110333
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
931 PM CST FRI NOV 10 2006
LAC069-110341-
/O.EXP.KSHV.TO.W.0018.000000T0000Z-061111T0330Z/
NATCHITOCHES LA-
931 PM CST FRI NOV 10 2006
...THE TORNADO WARNING FOR NATCHITOCHES PARISH EXPIRES AT 930 PM
CST...
THE STORM WHICH PROMPTED THE WARNING NO LONGER APPEARS TO BE CAPABLE
OF PRODUCING A TORNADO. RADAR INDICATED THUNDERSTORMS STRETCHING
ACROSS THE SOUTHERN PART OF NATCHITOCHES PARISH. THESE WERE MOVING
SOUTHEAST AT 25 TO 30 MILES AN HOUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST
FRIDAY EVENING FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA
AND NORTHEASTERN TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 200 AM CST SATURDAY MORNING FOR NORTH CENTRAL LOUISIANA.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
LAT...LON 3139 9298 3155 9325 3163 9323 3180 9312
3183 9312 3161 9287 3159 9280 3152 9272
3138 9291
$$
BUTTSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Nov 10, 2:58 PM CST, 5 hours 59 minutes earlier.
Area forecast discussion, Nov 10, 2:58 PM CST, 5 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 258 PM CST FRI NOV 10 2006 .DISCUSSION... SURFACE FRONT HAS ALREADY PUSHED INTO EAST TEXAS THIS AFTN EXTENDING FROM WEST CENTRAL AR SWWD INTO NE TX. TEMPS ACROSS THE SOUTHEAST TWO THIRDS OF THE AREA CLIMBED INTO THE 80S WITH GUSTY SSW WINDS IN PLACE. NO SHOWERS HAVE INITIATED DUE TO THE CAP STILL IN PLACE BUT THIS SHOULD ERODE AS THE FRONT MOVES THROUGH THIS EVENING. WITH ONLY FRONTAL LIFT ANY PRECIP THAT FORMS WILL BE IN A NARROW BAND ALONG THE FRONT. SURFACE CAPE VALUES ARE IN EXCESS OF 2500 J/KG...LIS TO -6 AND UPPER 60 DPTS ACROSS THE EAST HALF OF THE FCST AREA. WILL NOT MENTION SEVERE IN THE ZONES FOR TONIGHT BUT DO HAVE THE MENTION OF ISOLATED SEVERE POSSIBLE IN THE HWO. WITH A QUICK FRONTAL PASSAGE TONIGHT...HIGH PRESSURE SETTLES INTO THE REGION FOR SAT AND TRANSLATES EWD SUNDAY. A STRONG UPPER LEVEL S/WV WILL MOVE INTO THE MID SECTION OF THE COUNTRY EARLY NEXT WEEK INDUCING A WEAK FRONT OVER TX WHICH TRANSLATES EAST AND WASHES OUT BY TUE. WILL CONT LOW CHC POPS IN THIS TIME FRAME. A VERY STRONG UPPER TROF WILL DEEPEN OVER THE CENTRAL PLAIN TUE/WED BRINGING A STRONGER COLD FRONT THROUGH THE FCST AREA TUE NIGHT AND EXITING EARLY WED. WILL HAVE CHC POPS FOR THIS PERIOD. HIGH PRESSURE BUILDS IN BRINGING DRY WEATHER THE REST OF THE WEEK AND MORE SEASONAL TEMPS. WILL LEAN TOWARD MAV TEMPS IN THE SHORT TERM. && .AVIATION... COLD FRONT HAS ENTERED THE NW PORTION OF AREA AND WILL MOVE THROUGH THE REGION THIS AFTN AND TNGT. EXPECTING CONVECTION TO DEVELOP ALONG THE FRONTAL BOUNDARY THIS AFTERNOON...PERHAPS ORIGINATING NEAR A TXK TO GGG LINE AROUND 22Z...WITH LINE MOVING SE AS INDIVIDUAL STORMS MOVE NE. THE LINE OF CONVECTION WILL PROBABLY INITIATE IN A SCATTERED MANNER...PROBABLY FIRST OVER AR...THEN FILLING IN AND BUILDING SOUTHWARD DOWN THE FRONT BY 00Z-01Z AS IT IS NEAR A ELD/SHV/LFK LINE. GUSTY SOUTH TO SOUTHWEST WINDS AHEAD OF THE FRONT TODAY WILL SHIFT TO THE NORTH AND REMAIN GUSTY BEHIND THE FRONT. SOME LOW CLOUDS WILL RETURN WITH THE FROPA MAINLY N OF THE RED RIVER TODAY...BUT THESE CEILINGS COULD EXPAND SOUTHWARD IN THEIR COVERAGE...MAINLY N OF A GGG TO ESF LINE...OVERNIGHT. CLEARING WILL ALSO OCCUR SEVERAL HOURS BEHIND THE FRONT WITH MOSTLY VFR FOR SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... SHV 50 64 36 67 / 30 0 0 10 MLU 50 62 35 65 / 50 0 0 10 DEQ 39 60 32 64 / 10 0 0 10 TXK 47 62 36 64 / 30 0 0 10 ELD 46 61 32 64 / 50 0 0 10 TYR 45 63 38 68 / 10 0 0 10 GGG 46 64 37 67 / 10 0 0 10 LFK 50 68 37 70 / 30 0 0 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 02/17
Hazardous weather outlook, Nov 10, 12:00 PM CST, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST FRI NOV 10 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-111200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST FRI NOV 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FRONTAL BOUNDARY WILL MOVE EAST ACROSS THE AREA THIS AFTERNOON AND TONIGHT. THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS MAINLY THIS EVENING AND TONIGHT. THIS ACTIVITY MAY INCLUDE SOME ISOLATED SEVERE STORMS...WITH DAMAGING WINDS THE PRIMARY THREAT. THE BEST CHANCE FOR THUNDERSTORMS LOOKS TO BE FOCUSED ACROSS PARTS OF SOUTHERN ARKANSAS AND NORTH CENTRAL LOUISIANA WHERE THE BEST MOISTURE CONVERGENCE SHOULD BE CONCENTRATED. CITIZENS SHOULD KEEP AN EYE ON CHANGING WEATHER CONDITIONS THIS AFTERNOON AND EVENING...AND STAY ALERT POSSIBLE WARNING OR STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED TONIGHT. 02
In the hours before
Local storm report, Nov 10, 7:35 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
735 PM CST FRI NOV 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG SHONGALOO 32.94N 93.29W
11/10/2006 WEBSTER LA LAW ENFORCEMENT
LARGE TREE ACROSS 2 LANES OF A HIGHWAY
0634 PM HAIL NACOGDOCHES 31.61N 94.65W
11/10/2006 E0.75 INCH NACOGDOCHES TX TRAINED SPOTTER
0727 PM TSTM WND DMG SAN AUGUSTINE 31.53N 94.11W
11/10/2006 SAN AUGUSTINE TX LAW ENFORCEMENT
THUNDERSTORM WINDS BLEW A TREE THROUGH THE ROOF OF A
HOUSE.
0728 PM HAIL MANSFIELD 32.03N 93.70W
11/10/2006 M0.75 INCH DE SOTO LA TRAINED SPOTTER
&&
DBUTTSLocal storm report, Nov 10, 8:56 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
856 PM CST FRI NOV 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 9 SW HOMER 32.70N 93.17W
11/10/2006 CLAIBORNE LA LAW ENFORCEMENT
TREES DOWN ON HWY 79.
0747 PM TSTM WND DMG 9 S HOMER 32.66N 93.06W
11/10/2006 CLAIBORNE LA LAW ENFORCEMENT
TREES DOWN IN SOUTHERN PORTION OF PARISH AS WELL AS
WESTERN PORTION.
0745 PM TSTM WND DMG 4 SE EL DORADO 33.18N 92.61W
11/10/2006 UNION AR LAW ENFORCEMENT
TREES DOWN SOUTHEAST OF EL DORADO.
0810 PM TSTM WND DMG 6 NNW RUSTON 32.61N 92.68W
11/10/2006 LINCOLN LA LAW ENFORCEMENT
TREE DOWN BLOCKING MITCHUM ORCHARD ROAD.
&&
17The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 6:12 PM CST | Severe Thunderstorm Warning | SHV | Webster | 63 min |
| Nov 10, 7:01 PM CST | Severe Thunderstorm Warning | SHV | Claiborne | 29 min |
| Nov 10, 7:03 PM CST | Severe Thunderstorm Warning | SHV | De Soto | 42 min |
| Nov 10, 7:29 PM CST | Severe Thunderstorm Warning | SHV | Claiborne | 46 min |
| Nov 10, 7:43 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Lincoln | 77 min |
| Nov 10, 7:47 PM CST | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 43 min |
| Nov 10, 8:35 PM CST | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 25 min |
| Nov 10, 8:44 PM CST | Severe Thunderstorm Warning | SHV | Jackson | 61 min |
Nearby
Tornado Warnings in Louisiana, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.